Alert archive / Florida / Small Craft Advisories in 2008

Small Craft Advisory 30, NWS Key West, FL

October 12, 2008

NWS Key West, FL issued this small craft advisory at Oct 12, 2008, 10:12 PM EDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Oct 12, 2008, 10:12 PM EDT (02:12 UTC)
Expired
Oct 17, 2008, 4:01 AM EDT
In force
4 days
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WHUS72 KKEY 130212
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1012 PM EDT SUN OCT 12 2008

GMZ031>033-052>054-072>075-130900-
/O.NEW.KKEY.SC.Y.0030.081013T0212Z-081013T2100Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1012 PM EDT SUN OCT 12 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL OF THE KEYS COASTAL WATERS...INCLUDING BOTH THE
ATLANTIC AND GULF SIDES AS WELL AS FLORIDA BAY. 

STRONG HIGH PRESSURE BUILDING DOWN THE EASTERN SEABOARD WILL PRODUCE
FRESH EASTERLY WINDS ACROSS THE KEYS COASTAL WATERS TONIGHT THROUGH
THE NEXT FEW DAYS. WIND SPEEDS NEAR 20 KNOTS WITH STRONGER GUSTS CAN
BE EXPECTED DURING THE OVERNIGHT HOURS. WHILE THERE MAY BE A
TEMPORARY LULL IN THE WINDS DURING THE DAY ON MONDAY...ANOTHER
EASTERLY WIND SURGE IS EXPECTED LATE MONDAY AFTERNOON AND MONDAY
NIGHT. EVEN STRONGER EAST WINDS OF 20 TO 25 KNOTS ARE EXPECTED FOR
TUESDAY AND TUESDAY NIGHT. SMALL CRAFT ADVISORIES WILL LIKELY REMAIN
POSTED THROUGH THE MIDDLE OF THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
16 follow-up statements
053 
WHUS72 KKEY 130820
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
420 AM EDT MON OCT 13 2008

GMZ031>033-052>054-072>075-131430-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-081014T0900Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
420 AM EDT MON OCT 13 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
671 
WHUS72 KKEY 131431
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1029 AM EDT MON OCT 13 2008

GMZ031>033-052>054-072>075-132030-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-081014T0900Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1029 AM EDT MON OCT 13 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

$$
009 
WHUS72 KKEY 131959
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
359 PM EDT MON OCT 13 2008

GMZ031>033-052>054-072>075-140230-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-081014T2100Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
359 PM EDT MON OCT 13 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

$$
736 
WHUS72 KKEY 140218
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1018 PM EDT MON OCT 13 2008

GMZ031>033-052>054-072>075-140830-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-081014T2100Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1018 PM EDT MON OCT 13 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ALL OF THE KEYS COASTAL
WATERS...INCLUDING BOTH THE ATLANTIC AND GULF SIDES AS WELL AS FLORIDA
BAY. EAST WINDS NEAR 20 KNOTS WITH STRONGER GUSTS WILL CONTINUE
OVERNIGHT...WITH NORTHEAST TO EAST WINDS OF 20 TO 25 KNOTS EXPECTED
TUESDAY AND TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

$$
655 
WHUS72 KKEY 140825
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
425 AM EDT TUE OCT 14 2008

GMZ031>033-052>054-072>075-141430-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-081015T0900Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
425 AM EDT TUE OCT 14 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

$$

KASPER
831 
WHUS72 KKEY 141425
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1025 AM EDT TUE OCT 14 2008

GMZ031>033-052>054-072>075-142030-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-081015T0900Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1025 AM EDT TUE OCT 14 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

$$
741 
WHUS72 KKEY 141953
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
353 PM EDT TUE OCT 14 2008

GMZ031>033-052>054-072>075-150230-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-081015T0900Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
353 PM EDT TUE OCT 14 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

$$
545 
WHUS72 KKEY 150224
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1024 PM EDT TUE OCT 14 2008

GMZ031>033-052>054-072>075-151030-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-081015T2100Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1020 PM EDT TUE OCT 14 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
 
$$

APA
431 
WHUS72 KKEY 150832
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
432 AM EDT WED OCT 15 2008

GMZ031>033-052>054-072>075-151430-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-081016T0900Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
432 AM EDT WED OCT 15 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

$$

KASPER
974 
WHUS72 KKEY 152316
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
716 PM EDT WED OCT 15 2008

GMZ031>033-052>054-072>075-160730-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-081016T0900Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
716 PM EDT WED OCT 15 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF 
THE ATLANTIC...FLORIDA BAY...AND THE GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

$$

BS
000
WHUS72 KKEY 160206
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1006 PM EDT WED OCT 15 2008

GMZ031>033-052>054-072>075-160900-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-081016T0900Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1006 PM EDT WED OCT 15 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF 
THE ATLANTIC...FLORIDA BAY...AND THE GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

$$

APA
000
WHUS72 KKEY 160830
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
430 AM EDT THU OCT 16 2008

GMZ031>033-052>054-072>075-161430-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-081016T2100Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
430 AM EDT THU OCT 16 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
000
WHUS72 KKEY 161415
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1015 AM EDT THU OCT 16 2008

GMZ031>033-052>054-072>075-162030-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-081016T2100Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1015 AM EDT THU OCT 16 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 

&&

$$
000
WHUS72 KKEY 162001
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
401 PM EDT THU OCT 16 2008

GMZ031-162115-
/O.CAN.KKEY.SC.Y.0030.000000T0000Z-081016T2100Z/
FLORIDA BAY-
401 PM EDT THU OCT 16 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTHEAST TO EAST WINDS HAVE DECREASED TO 15 TO 20 KNOTS ACROSS
FLORIDA BAY. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION IN THIS
AREA. 

$$

GMZ032-033-052>054-072>075-170300-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-081017T0300Z/
GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
401 PM EDT THU OCT 16 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 

&&

$$
000
WHUS72 KKEY 170219
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1019 PM EDT THU OCT 16 2008

GMZ032-033-170330-
/O.CAN.KKEY.SC.Y.0030.000000T0000Z-081017T0300Z/
GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
1019 PM EDT THU OCT 16 2008

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELED THE SMALL
CRAFT ADVISORY. 

NORTHEAST TO EAST WINDS HAVE DECREASED TO 15 TO 20 KNOTS ON THE GULF
WATERS NORTH OF THE KEYS INCLUDING THE OUTER WATERS OF MAINLAND
MONROE. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION IN THIS AREA.

$$

GMZ052>054-072>075-170900-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-081017T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1019 PM EDT THU OCT 16 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 


$$

APA
000
WHUS72 KKEY 170801
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
401 AM EDT FRI OCT 17 2008

GMZ052>054-072>075-172100-
/O.CAN.KKEY.SC.Y.0030.000000T0000Z-081017T0900Z/
/O.NEW.KKEY.SW.Y.0018.081017T0801Z-081017T2100Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
401 AM EDT FRI OCT 17 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS FOR THE COASTAL WATERS OF THE ATLANTIC.
THE GENERAL SMALL CRAFT ADVISORY HAS BEEN CANCELED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 4:00 PM EDT, 6 hours 12 minutes earlier.

Area forecast discussion, Oct 12, 4:00 PM EDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
400 PM EDT SUN OCT 12 2008

.DISCUSSION...
CURRENTLY - A LARGE AND STRONG HIGH PRESSURE SYSTEM CENTERED OVER
NEW ENGLAND IS SHIFTING SOUTHWARD ALONG THE ATLANTIC COAST. THE
LOCAL PRESSURE GRADIENT HAS BEGUN TO TIGHTEN...WITH SURFACE WINDS AT
MOST CMANS ALONG THE REEF HAVE BEEN REPORTING EAST WINDS NEAR 15
KNOTS...AND ISLAND LOCATIONS ARE 10 TO 15 MPH WITH GUSTS OF 15 TO 20
MPH. A DEEP TROPICAL AIR MASS REMAINS OVER THE WESTERN
ATLANTIC...SOUTH FLORIDA AND THE KEYS. VISIBLE SATELLITE IMAGERY
REVEALS A COUPLE OF BROAD SWATHS OF CLOUDS ALIGNED
NORTHWEST-SOUTHEAST...ONE ACROSS THE LOWER AND MARQUESAS KEYS...AND
THE OTHER ONE MOVING THROUGH THE BAHAMAS AND APPROACHING SOUTH
FLORIDA AND THE KEYS. DOPPLER RADAR INDICATES SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS ASSOCIATED WITH THIS SWATHS. IT CONTINUED TO
FEEL LIKE LATE SUMMER WITH HIGHS IN THE MID TO UPPER 80S AND DEW
POINTS IN THE MID TO UPPER 70S.

FORECAST - THE LARGE HIGH PRESSURE SYSTEM OVER THE EASTERN UNITED
STATES WILL CONTINUE TO SLIDE DOWN THE ATLANTIC COAST...AND WILL BE
CENTERED OVER THE CAROLINAS BY AROUND TUESDAY. THE LOCAL PRESSURE
GRADIENT WILL CONTINUE TO TIGHTEN THROUGH THIS PERIOD...AND FRESH TO
STRONG BREEZES ARE EXPECTED TO SPREAD OVER THE KEYS AREA BY TOMORROW
NIGHT. THE KEYS WILL REMAIN IN A MOIST FLOW...WITH A COUPLE OF
PATCHES OF ELEVATED MOISTURE MOVING THROUGH IN THE NEXT COUPLE OF
DAYS. THIS ACCELERATING MOIST FLOW...WILL RESULT IN SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE FIRST HALF OF THIS
WEEK. THE ONGOING MID CHANCE POPS APPEAR REASONABLE. ON
WEDNESDAY...AN AIR MASS OF CONTINENTAL ORIGIN WRAPPING AROUND THE
EASTERN PERIPHERY OF THE HIGH WILL FINALLY ARRIVE IN THE KEYS. THIS
IS JUST AS THE GRADIENT IS BEGINNING TO SLOWLY RELAX...AND MID TO
UPPER LEVEL RIDGING MOVES OVERHEAD. EXPECT ONLY SLIGHT CHANCE OF
SHOWERS FROM WEDNESDAY THROUGH THE SECOND HALF OF THE WEEK.
&&

.MARINE...
THE SPRAWLING HIGH PRESSURE SYSTEM MOVING DOWN THE EASTERN SEABOARD
WILL CONTINUE TO INCREASE WIND SPEEDS THROUGH THE NEXT COUPLE OF
DAYS. AN EXERCISE CAUTION IS IN EFFECT FOR ALL KEYS WATERS. A SMALL
CRAFT ADVISORY WILL BE NECESSARY BEGINNING SOMETIME ON MONDAY AS
FRESH TO STRONG BREEZES ARE EXPECTED TO ARRIVE NO LATER THAN LATE
MONDAY. FRESH BREEZES WILL LINGER THROUGH MID WEEK...THEN RELAX
GRADUALLY WEDNESDAY THROUGH FRIDAY. ADVISORIES WILL LIKELY REMAIN
THROUGH WEDNESDAY...AND CAUTIONS ON THURSDAY.
&&

.AVIATION...
OVERNIGHT...VFR CONDITIONS WILL PREVAIL TODAY AT THE KEY WEST AND
MARATHON TERMINALS. EAST WINDS WILL INCREASE TOWARDS SUNSET...WITH
SUSTAINED WINDS NEAR 10 KNOTS THIS AFTERNOON INCREASING TO BETWEEN
12 AND 14 KNOTS GUSTING TO NEAR 20 KNOTS THROUGH MIDNIGHT. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITH BRIEF
MVFR/IFR CIGS AND/OR VIS LIKELY IN OR NEAR ANY OF THESE SHOWERS.
&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  80 86 80 86 / 40 40 40 40
MARATHON  80 88 80 88 / 40 40 40 40
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

11/DAF/DR

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 12, 6:00 AM EDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT SUN OCT 12 2008

FLZ076>078-GMZ031>033-052>054-072>075-131000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
600 AM EDT SUN OCT 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED. THE PRIMARY
THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND LOCALLY STRONG
WIND GUSTS TO 35 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH TUESDAY. THE
PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND LOCALLY
STRONG WIND GUSTS.

NORTHEAST TO EAST WINDS WILL SURGE TO NEAR 20 KNOTS SOMETIME MONDAY
WITH BUILDING SEAS AND ROUGH BAY AND NEARSHORE WATERS. SMALL CRAFT
ADVISORIES WILL LIKELY BE REQUIRED FROM MONDAY THROUGH AT LEAST
WEDNESDAY...AS FRESH TO STRONG NORTHEAST TO EAST WINDS BLOW ALONG THE
SOUTHERN FLANK OF A LARGE AND STRONG EARLY AUTUMN HIGH PRESSURE
SYSTEM. WINDS WILL BE SLOW TO COME DOWN...BUT MAY DROP BELOW 20KT AS
EARLY AS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KASPER

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 9:45 PM EDTSpecial Marine WarningKEY60 min
Oct 12, 10:39 PM EDTSpecial Marine WarningKEY66 min
Oct 12, 11:39 PM EDTSpecial Marine WarningKEY66 min
Oct 12, 11:41 PM EDTSpecial Marine WarningKEY49 min
Oct 13, 5:15 PM EDTSpecial Marine WarningKEY24 min
Oct 13, 5:33 PM EDTSpecial Marine WarningKEY43 min
Oct 13, 7:41 PM EDTSpecial Marine WarningKEY64 min

Nearby

Small Craft Advisories in Florida, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.